MAUDE Adverse Event Report: MEDEDLA AG INVIA MOTION+ ENDURE SINGLE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

MEDEDLA AG INVIA MOTION+ ENDURE SINGLE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 0874010
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts were made to obtain the motion device for evaluation; however, the customer indicated that the pump was received at their distribution center on 09/13/2019 and was destroyed.On (b)(6) 2019, a medela rn consulted with a customer representative who had spoken with the patient.The patient did have debridement, although debridement is standard of practice for a chronic wound.Based on the consultation, the medela rn determined that the nurse performed efficient and correct troubleshooting of the device.Though a root cause for the leak in the dressing is unknown, patient error/non-compliance may have been a contributing factor.It is not certain that proper assessment of the dressing by the patient occurred.The customer representative indicated that four (4) different vna nurses had dressed the wound and the last dressing application was bridged to the bottom of the foot, which could have contributed to the exudate pooling under the dressing.At this time, the wound is progressing well and showing signs of healing.
 
Event or Problem Description
On (b)(6) 2019, a customer alleged to medela llc that the motion device was not signaling or beeping to inform of a leak while in use on a patient, who was being treated with negative pressure wound therapy following a toe amputation.The customer further alleged that the drape held the leakage in so the patient was in a wet dressing for two days awaiting his next doctor's visit, which resulted in an infection.The doctor had to debride into the ball of the patient's foot and, in doing so, the wound became much deeper/larger.The patient was switched to a liberty device because there was too much drainage for the motion.

Brand Name
INVIA MOTION+ ENDURE SINGLE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
MEDEDLA AG
lattichstrasse 4b
baar zug 6341,
SZ 
MDR Report Key9219009
Report Number1419937-2019-00138
Device Sequence Number16844527
Product Code OMP
UDI-Device Identifier07612367052849
UDI-Public07612367052849
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0874010
Device Catalogue Number0874010
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;